Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Does overdose of 'Aleve' cause drooping eyelid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3184 Questions
I took (by accident) 3 aleve. About an hour later, my left eyelid drooped. It has almost returned to normal about 12 hours later, but not completely. Is there any relation between aleve and drooping eyelid
Posted Wed, 8 Jan 2014 in Vision and Eye Disorders
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer: Lets Be on the safer road :) Detailed Answer: Hello there! My name is Dr. S Khan and i will answer your query. I want you to know that ALeve/ Naproxen Has maximum daily dose of 1250mg/ day so you took 3 that is 750 mg so you did not overdose. I want you to know that Naproxen can cause drowsiness or dizziness but one eye involvement is hardly explainable by that. ALeve has a black box warning for Cardio vascular profile history as they increase risk of serious cardiovascular thrombotic events, myocardial infarction (MI), and stroke, which can be fatal SO now that you have a cardiac history with Antihypertensive medications losartan i want you to visit ER and have an assessment of cranial nerves and other CNS functions and possible CT / MR brain and brainstem brain to rule out any serious etiology behind that drooling eyelid just to be on the safer road. Also consult your rheumatologist for change of Medications to some Friendly options for this Pain you have. Rest assured once you cleared for CNS involvement all it will be left for some innocuous effect which will go away as it already has. Here is what naproxene adverse effects may be 1-10% Abdominal pain (3-9%) Constipation (3-9%) Dizziness (3-9%) Drowsiness (3-9%) Headache (3-9%) Heartburn (3-9%) Nausea (3-9%) GI bleeding (1-4%) GI perforation (1-4%) GI ulcers (1-4%) Diarrhea (1-3%) Diverticulitis (1-3%) <1% Meaningful (3 × upper limit of normal) elevation of serum alanine aminotransferase or aspartate aminotransferase SO in nut shell. get evaluated for cranial exam specially facial nerve, once cleared consult GP for friendly medicine option, And stay safe with constant touch to your care providers. Good Luck and take some very good care of yourself.If you have any more queries for me please feel free to ask other wise i request you to kindly close the discussion and rate the answer as per your experience. May the odds be ever in your favour Regards S Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor